Hail, El Paso
- When
- June 16, 4:35 PM MST to 4:49 PM MST
- Where
- El Paso County, 6 mi N of Colorado Spgs
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.917, -104.817
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 16, 12:07 PM MST, 4 hours 28 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 107 PM MDT MON JUN 16 2003 SHORT TERM DISCUSSION...(TONIGHT AND TUESDAY). SHOWERS AND STORMS ONGOING IN THE MOUNTAINS...WITH MORE CAPE AVAILABLE THAN IN PREVIOUS DAYS. MOSTLY PULSE STORMS...WITH LITTLE SHEAR TO WORK WITH. INCREASE IN MID LEVEL MOISTURE IS REFLECTED IN SATELLITE IMAGERY. LEE SIDE LOW HAS DELAYED UPSLOPE A BIT FROM COS TO PUB...BUT EASTERN MTNS SOUTHWARD TO THE BORDER HAVE KICKED OFF CONVECTION. EXPECT STORMS TO DIMINISH AFTER SUNSET...WITH PERHAPS A STORM OR TWO LINGERING ALONG AN OLD BOUNDARY THROUGH 3 AM. WITH THIS IN MIND...PLUS CURRENT CONVERGENCE CLOUD LINE/STORMS CURRENTLY IN EASTERN LAS ANIMAS COUNTY...REINTRODUCED ISOLD POPS TO THE EAST PLAINS...THEN KEPT ISOLD POPS ALL AREAS UNTIL 9Z. TUESDAY...GRIDS WERE ABOUT 5-8F WARMER THAN GUIDANCE...WITH COOLING TREND LIKELY DUE TO INCOMING MOISTURE AND CLOUD COVER. COOLED PLAINS A BIT...LEFT FAR EAST TEMPS WARM EXPECTING THEYLL GET MORE SUN. ETA DEPICTS CAPES RUNNING UP TO 1200 J/KG...AND NO CIN BY 18Z... SO EXPECT SCATTERED COVERAGE BEGINNING AGAIN ALONG MTNS IN THE AFTERNOON AND EVENING...WITH ISOLD IN THE EAST PLAINS. ONCE AGAIN HEAVY RAIN REMAINS MAIN THREAT...WITH DECENT CAPE BUT LOW SHEAR AND LIGHT NORTHERLY STEERING WINDS. LONG TERM DISCUSSION...(TUESDAY NIGHT THROUGH MONDAY) MAIN CONCERNS ARE PRECIP CHANCES EACH DAY AND TEMPS ON WED. TUE NIGHT A WEAK UPR TROF IS 4CAST TO AFFECT THE AREA BRINGING NRLY WINDS AND KEEPING A GOOD LAYER OF MSTR OVER THE ERN PLAINS THRU THE NIGHT. WITH THE MSTR AND WK UPR LIFT THE MODELS KEEP SOME QPF OVER THE ERN PLAINS THRU THE NIGHT...ILL EXTEND THE PRECIP INTO THE LATE NIGHT HRS. ON WED TEMPS OVR THE AREA DO NOT COOL ALL THAT MUCH...HOWEVER AN ABUNDANCE OF MSTR SHOULD MEAN MOSTLY CLDY SKIES TO GIVE THE ERN PLAINS COOLER TEMPS. THE CHALLENGE IS DECIDING HOW COOL TO GO AS MOS NUMBERS ARE QUITE DIFFERENT. ILL COOL OFF THE MAX T GRID...BUT WILL KEEP IT TOWARD THE HIGH SIDE OF GUIDANCE. WED WILL BE ANOTHER UNSETTLED DAY WITH SCT SHWRS AND TSTMS...AND CURRENT POPS LOOK GOOD. THU AND FRI SOME OF THE MID-LVL MSTR GETS PUSHED EAST...BUT THE AVN STILL SHOWS SOME UPR DISTURBANCES IN THE AREA. EXPECT SOME MORE AFTN AND EVE SHWRS AND TSTMS BUT THE COVERAGE SHOULD NOT BE AS MUCH AS ON WED. TEMPS WILL ALSO BE ON THE RISE. SAT AN UPR TROF MOVE OVR THE STATE. THE COMBINATION OF MSTR ALREADY OVR THE AREA...DAYTIME HEATING AND THE UPR LIFT...SHOULD LEAD TO THE POSSIBILITY OF SHWRS AND TSTMS OVER MUCH OF THE AREA SAT AFTN AND EVE. ILL GO AHEAD AND ADD SOME POPS. ON SUN AN UPR TROF WILL BE MOVING THRU MT AND WY...IT WILL THEN MOVE INTO THE DAKOTAS SUNDAY NIGHT AND CONT PUSHING E MON. MON LOOKS LIKE A DRY DAY AS THAT SYSTEM GETS FTHR E...BUT ON SUN THERE COULD BE SOME SHWRS AND TSTMS OVER NRN PORTIONS OF THE 4CAST AREA...AND MAYBE OVER THE ERN PLAINS IF A BOUNDARY MAKES IT INTO THE AREA. STILL QUITE A FEW IFS AND STILL SEVERAL DAYS AWAY...SO WILL LEAVE THE 4CAST DRY FOR NOW ON SUN. .PUB...NONE.
COZ058>089-093>099-171300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT WITH ONE OR TWO THUNDERSTORMS POSSIBLY REACHING SEVERE LEVELS CAPABLE OF PRODUCING LARGE HAIL, DAMAGING WINDS AND HEAVY RAIN... THUNDERSTORMS ARE FIRST PROJECTED TO DEVELOP OVER THE MOUNTAINS DURING THE EARLY AFTERNOON HOURS AND THEN THREATEN THE I-25 CORRIDOR BY LATE AFTERNOON. THE MAIN THREATS FROM THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE HAIL UP TO 1 INCH IN DIAMETER, WIND GUSTS UP TO 60 MPH, FREQUENT LIGHTNING, AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE THE POTENTIAL FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO TUESDAY THROUGH FRIDAY. ANY STRONGER THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...HAIL...AND CLOUD TO GROUND LIGHTNING. THERE IS THE POSSIBILITY THAT NEXT SATURDAY AND SUNDAY WILL DRY OUT...THUS LEADING TO LITTLE OR NO THUNDERSTORM POTENTIAL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM TODAY...ESPECIALLY OVER THE MOUNTAINS AND THE I-25 CORRIDOR. 77/METZE
The Pueblo radar (KPUX), 75 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365007, 5365008.